Mississippi, 2025

Damaging Wind in Mississippi, July 16, 2025

July 16, 2025 · NWS LIX · 1 event in 1 county or zone

Thunderstorms impacted the coastal waters and adjacent land areas of southeast Louisiana and Mississippi on July 16, 2025. Marine observations recorded multiple strong wind gusts, including 44 to 48 mph near Venice, 39 mph south of Sand Island, and 41 to 51 mph from Gulfport to Waveland, with the strongest gust along Beach Boulevard in Waveland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Thunderstorms impacted the coastal waters and adjacent land areas of southeast Louisiana and Mississippi on July 16, 2025. Marine observations recorded multiple strong wind gusts, including 44 to 48 mph near Venice, 39 mph south of Sand Island, and 41 to 51 mph from Gulfport to Waveland, with the strongest gust along Beach Boulevard in Waveland. Over land, thunderstorm winds downed a tree in Waveland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 16, 5:31 PM CST, 34 minutes earlier.

Area forecast discussion, Jul 16, 5:31 PM CST, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
631 PM CDT Wed Jul 16 2025

...NEW AVIATION...

.SHORT TERM...
(This evening through Thursday night)
Issued at 130 PM CDT Wed Jul 16 2025

Upper trough and weak surface low over the eastern Gulf off of the
Florida Panhandle this afternoon. Most of the associated
convection remains offshore, although a few showers have developed
in the last hour near the Mississippi-Alabama border. Temperatures
were in the upper 80s and lower 90s with heat index values around
105 degrees.

The main concern through Thursday night will be the potential for
heavy rainfall, especially along and south of the Interstate 10
corridor. While the morning soundings around the area indicated
precipitable water values were near 1.8 inches (near climo), as
the trough moves westward, those values are expected to increase
to 2.2 to 2.5 inches tomorrow, which will be above the 90th
percentile. Anything close to 2.5 inches will be at the top end of
the chart.

At this point, significant development of the low pressure isn't
expected, but can't be entirely ruled out. The upper trough axis
is expected to track westward along the coast tonight and
Thursday, and be over western Louisiana by Thursday evening.
Clusters of showers and storms will move across the area, mainly
late tonight and during the day Thursday. While it won't rain all
the time over the next 36 hours, the heaviest cells will certainly
be capable of producing 2 to 3 inches of rain in an hour, and 3 to
6 inches by Friday morning, especially south of I-10, with
isolated higher amounts likely. If that falls in the wrong
places, notably urban areas with poor drainage, flash flooding is
certainly possible, and will hold the Flood Watch in place as
currently depicted.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 130 PM CDT Wed Jul 16 2025

With the upper trough to the west of us on Friday, the threat for
organized heavy rainfall may be somewhat diminished, but
precipitable water values will still remain around 2 inches, and
cell movements are expected to be slower. That means the potential
for flooding continues on Friday and Friday evening. Some
indications that Saturday could remain at risk before ridging
builds back into the area. Beyond Saturday, we'll be back in a
more "normal" summer convective pattern with isolated to
scattered afternoon convection, with temperatures reaching the mid
90s before convective development cuts off heating. If we reach
mid 90s, with the ground fairly wet, that would indicate that Heat
Advisories may be necessary from Sunday onward.

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Wed Jul 16 2025

Frequent MVFR or lower reductions through the cycle as a tropical
disturbance moves into the region from the east. This will allow
for convection and heavy rainfall to become both a VIS/CIG problem
off and on (mostly on) through the cycle. Winds will mainly be
light for the most part and likely variable as the system moves
west in time. However, some stronger wind gusts in the deeper
convection will be possible. (Frye)

&&

.MARINE...
Issued at 130 PM CDT Wed Jul 16 2025

Still much uncertainty whether any tropical development occurs
with the trough and surface low in the eastern Gulf. Current
expectation is that sustained winds remain below 20 knots, which
would mean only Small Craft Exercise Caution headlines may be
needed tomorrow afternoon/evening into the first half of Friday.
The more significant threat would be thunderstorms producing
locally higher winds/seas. Coastal flooding is currently not
expected to be an issue, as winds aren't sufficient to bring tides
up more than a foot or so, and we are just exiting the neap
portion of the cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  90  74  88 /  30  80  30  90
BTR  77  90  76  88 /  40  90  50  90
ASD  74  88  74  88 /  70  90  60  90
MSY  78  88  78  90 /  70  90  60  90
GPT  75  89  77  88 /  80  90  70  90
PQL  74  89  75  88 /  80  80  70  90

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
     046>048-057-058-071-081>086.

     Flood Watch through late Friday night for LAZ034>037-039-046>048-
     056>060-064>071-076>090.

GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071.

     Flood Watch through late Friday night for MSZ077-083>088.

GM...None.
&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RDF
MARINE...RW

In the hours before

Special weather statement, Jul 16, 1:58 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
258 PM CDT Wed Jul 16 2025

LAZ066-162030-
Lower Terrebonne LA-
258 PM CDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
TERREBONNE PARISH THROUGH 330 PM CDT
...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas over Dulac, or 14
miles south of Houma. This thunderstorm was nearly stationary.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Dulac, Cocodrie, Tambour Bay Buoy, and Lumcon Center Buoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2915 9098 2930 9091 2946 9079 2946 9069
      2940 9060 2921 9061 2910 9065 2908 9075
      2909 9083 2907 9085 2907 9087
TIME...MOT...LOC 1958Z 019DEG 1KT 2936 9072

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 16, 2:11 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
311 PM CDT Wed Jul 16 2025

LAZ070-162045-
Lower St. Bernard LA-
311 PM CDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
BERNARD PARISH THROUGH 345 PM CDT
...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 10 miles southeast
of Shell Beach, or 20 miles northeast of Port Sulphur. This
thunderstorm was nearly stationary.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

This storm will remain over mainly rural areas of south central St.
Bernard Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2986 8957 2987 8949 2982 8943 2964 8947
      2972 8968 2977 8967
TIME...MOT...LOC 2011Z 029DEG 4KT 2976 8955

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 16, 2:38 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
338 PM CDT Wed Jul 16 2025

LAZ066-162115-
Lower Terrebonne LA-
338 PM CDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN TERREBONNE
PARISH THROUGH 415 PM CDT
...

At 338 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing waterspouts over marine areas over
Dulac, or 14 miles south of Houma, moving south at 10 mph.

HAZARD...Waterspouts.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters.

Locations impacted include...
Dulac, Chauvin, Cocodrie, Montegut, Tambour Bay Buoy, and Lumcon
Center Buoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2915 9098 2916 9109 2919 9114 2921 9122
      2929 9119 2948 9078 2947 9057 2919 9053
      2914 9073 2913 9094
TIME...MOT...LOC 2038Z 008DEG 9KT 2937 9067

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KLG
Special weather statement, Jul 16, 3:11 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
411 PM CDT Wed Jul 16 2025

LAZ070-162145-
Lower St. Bernard LA-
411 PM CDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
BERNARD PARISH THROUGH 445 PM CDT
...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 14 miles east of
Shell Beach, or 28 miles south of Waveland, moving southeast at 15
mph.

HAZARD...Waterspouts.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters.

This storm will remain over mainly rural areas of southeastern St.
Bernard Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2973 8927 2976 8938 2970 8939 2969 8943
      2972 8954 2989 8956 2994 8946 2993 8933
      2985 8924 2983 8926 2975 8924
TIME...MOT...LOC 2110Z 323DEG 15KT 2987 8943

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KLG
Special weather statement, Jul 16, 5:16 PM CST, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
616 PM CDT Wed Jul 16 2025

MSZ086-087-162330-
Southern Harrison MS-Southern Hancock MS-
616 PM CDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
HARRISON AND EAST CENTRAL HANCOCK COUNTIES THROUGH 630 PM CDT
...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas near Long Beach,
moving west at 20 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, and
Shoreline Park.

This includes Interstate 10 in Mississippi between mile markers 14
and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3036 8908 3027 8937 3031 8940 3039 8941
      3041 8933 3042 8912
TIME...MOT...LOC 2316Z 073DEG 16KT 3036 8923

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 16, 5:27 PM CST, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
627 PM CDT Wed Jul 16 2025

LAZ076-MSZ086-087-170000-
Southeast St. Tammany LA-Southern Harrison MS-Southern Hancock MS-
627 PM CDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
HARRISON AND SOUTHEASTERN HANCOCK COUNTIES THROUGH 700 PM CDT
...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas over Bay St.
Louis, moving west at 20 mph.

HAZARD...Waterspouts near marine areas and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Shoreline Park, and
Pearlington.

This includes Interstate 10 in Mississippi between mile markers 11
and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 3028 8927 3029 8931 3023 8940 3018 8943
      3014 8962 3024 8960 3031 8947 3039 8944
      3041 8923 3035 8919 3031 8919
TIME...MOT...LOC 2326Z 078DEG 16KT 3033 8930

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG

The radar

The Hammond radar (KHDC), 98 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
July 16, 6:05 PM CST
Where
Hancock County, 0.6 mi W of Clermont Harbor
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
30.270, -89.430

A comment on broadcast media social media post indicated that a tree was downed by thunderstorm winds in Waveland.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286883.